Pink eye and nausea

June 6, 2013 in Lymphoma by Jeffry Reed

If you would have told me chemo causes pink eye a few months ago I would have thought you were nuts.  Conjunctivitis? Really? That thing kids get? Yeah, it’s for real.

I really don’t like this last regimen. I’ve felt like crap since I left the hospital and I can’t seem to steady my feet. I’m tired and sick, or perhaps just sick and tired for real. It’s not just a saying anymore, it’s reality. I feel a bit better this morning so I’m able to reach out but my eyes are fubar and required medication drops to get them going.  Dry, itchy and pink.

My gums and teeth hurt and eating an apple makes them sore. Nausea is non stop, it hurts to stand in the sun, my skin has changed colors and I’m anemic again and fatigued.

Methotrexate sucks. Then the stuff they give you to counteract it “Cytarabine”  can cause leukopenia, thrombocytopenia, anemia, GI disturbances, stomatitisconjunctivitispneumonitisfever, and dermatitisPalmar-Plantar Erythrodysesthesia. Oh, there is that word again…conjunctivitis.

Funny that I feel better than others about this. I mean I don’t spend days on end puking into the toilet like you read about in years past. I don’t look like some frail, white, pasty, broken human with bruises on my arms from the toilet rim. No, I feel quite fortunate I have such good anti nausea meds I can just feel sick and not throw up. I am like a vampire though. Sun hurts, light hurts my eyes, and I’m anemic and all I want to do is sleep all day.

I’d have to say this regimen is worse than the other at this point, and it has not fully hit yet. Thank god it’s a small blip in my life – just a couple of weeks in the grand scheme of things. I would not want to feel like this all the time.

Maybe some music will help? Otis Redding, Sitting on the dock of the Bay